Alert archive / Illinois / Wind Advisories in 2024

Wind Advisory 12, NWS Lincoln, IL

November 21, 202435 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 21, 2024, 3:02 AM CST for 35 counties in Illinois. It took effect at Nov 21, 2024, 10:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2024, 3:02 AM CST (09:02 UTC)
In effect from
Nov 21, 2024, 10:00 AM CST
Expired
Nov 21, 2024, 9:00 PM CST
In force
11 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS73 KILX 210902
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
302 AM CST Thu Nov 21 2024

ILZ027>031-036>038-040>057-061>063-066>068-071>073-212200-
/O.NEW.KILX.WI.Y.0012.241121T1600Z-241122T0600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Normal, Monticello, Toulon, Galesburg,
Tuscola, Rushville, Sullivan, Lawrenceville, Clinton, Lacon,
Bloomington, Champaign, Olney, Charleston, Pekin, Danville,
Peoria, Shelbyville, Decatur, Mattoon, Marshall, Taylorville,
Winchester, Flora, Paris, Newton, Beardstown, Robinson, Eureka,
Springfield, Havana, Lincoln, Effingham, Canton, Urbana,
Jacksonville, Petersburg, and Greenup
302 AM CST Thu Nov 21 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST 
TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...All of central Illinois.

* WHEN...From 10 AM this morning to midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Barnes
2 follow-up statements
521 
WWUS73 KILX 211927
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
127 PM CST Thu Nov 21 2024

ILZ027>031-036>038-040>057-061>063-066>068-071>073-220300-
/O.EXT.KILX.WI.Y.0012.000000T0000Z-241122T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Peoria, Effingham, Havana, Tuscola,
Lawrenceville, Normal, Mattoon, Winchester, Monticello, Flora,
Danville, Decatur, Robinson, Charleston, Jacksonville, Olney,
Newton, Clinton, Champaign, Rushville, Lincoln, Galesburg,
Urbana, Marshall, Lacon, Beardstown, Toulon, Taylorville, Pekin,
Paris, Greenup, Bloomington, Shelbyville, Petersburg, Canton,
Springfield, Eureka, and Sullivan
127 PM CST Thu Nov 21 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 50 mph.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Deubelbeiss
161 
WWUS73 KILX 220252
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
852 PM CST Thu Nov 21 2024

ILZ027>031-036>038-040>057-061>063-066>068-071>073-220400-
/O.EXP.KILX.WI.Y.0012.000000T0000Z-241122T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Shelbyville, Jacksonville, Monticello,
Winchester, Flora, Charleston, Marshall, Urbana, Lincoln, Newton,
Greenup, Galesburg, Petersburg, Normal, Danville, Peoria, Lacon,
Mattoon, Rushville, Decatur, Robinson, Tuscola, Clinton, Eureka,
Paris, Canton, Lawrenceville, Toulon, Beardstown, Olney,
Taylorville, Bloomington, Havana, Pekin, Sullivan, Springfield,
Champaign, and Effingham
852 PM CST Thu Nov 21 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Northwest winds will gust 20 to 30 mph tonight.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 20, 11:00 PM CST, 4 hours 2 minutes earlier. Its key messages:

  • Occasional light snow showers are possible tonight (mainly I-74 and north) and Thursday afternoon/evening (northeast of Bloomington to Paris). There is a 50-90 percent chance of minor accumulations northeast of a Bloomington to Paris line.
  • Breezy conditions are expected through Thursday night. Winds will peak Thursday afternoon and evening with gusts in the 35-45 mph range. There is currently a 30 percent chance to exceed 45 mph.
  • Temps will fall into the upper 20s to lower 30s tonight into Thursday morning. Wind chills will dip to 15-20 degrees across most of central Illinois.
Area forecast discussion, Nov 20, 11:00 PM CST, 4 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1100 PM CST Wed Nov 20 2024

.KEY MESSAGES...

- Occasional light snow showers are possible tonight (mainly I-74
  and north) and Thursday afternoon/evening (northeast of
  Bloomington to Paris). There is a 50-90 percent chance of minor
  accumulations northeast of a Bloomington to Paris line.

- Breezy conditions are expected through Thursday night. Winds
  will peak Thursday afternoon and evening with gusts in the
  35-45 mph range. There is currently a 30 percent chance to
  exceed 45 mph.

- Temps will fall into the upper 20s to lower 30s tonight into
  Thursday morning. Wind chills will dip to 15-20 degrees across
  most of central Illinois.

&&

.DISCUSSION...
Issued at 215 PM CST Wed Nov 20 2024

This afternoon, a broad upper level low is noted on water vapor
imagery spinning over portions of the Upper Midwest. Several pin-
wheeling vort lobes rotating around this feature will bring periodic
chances for light precip to portions of central Illinois rest of
today and tomorrow. A weaker, lead shortwave is moving across
central Illinois this afternoon. This wave will be accompanied by
steep low level lapse rates with weak SBCAPE present through
tonight. Instability and moisture are just deep enough to tap into
the DGZ supporting a few light rain/snow showers before changing to
primarily snow late this evening as temps cool down. Overnight,
temps will dip into the upper 20s to lower 30s across central
Illinois. Continued breezy conditions will result in wind chill
values in the teens across most of central Illinois.

On Thursday, main upper low will dig southeast across the Great
Lakes with a trailing vort lobe diving south into northeastern
Illinois Thursday afternoon into the evening. A surface low will
develop in response to the wave pushing south across Lake Michigan
through the day. A tight pressure gradient will overspread central
Illinois as a result contributing to strong northwesterly winds
again, especially during the afternoon and evening. NBM 90th
percentile winds (indicating a reasonable top end to the wind gusts)
are generally 45-50 mph across the area. On the other hand, NBM
confidence in exceeding 45 mph gusts (Wind Advisory criteria) peaks
at only 30 percent Thursday afternoon. Will forego any wind
headlines at this time owing to the low confidence, but a sporadic
advisory criteria gust may occur Thursday.

Meanwhile, snow remains in the forecast Thursday with some minor
accumulations possible, especially near and north of a Bloomington
to Paris line. A pin-wheeling vort lobe diving south across IL/IN
Thursday afternoon will result in an increase in precip chances
especially across the eastern half of the forecast area. Forecast
soundings for CMI show a shallow near surface warm layer that will
not be sufficient for complete melting while aloft, a deep layer
of moisture cutting through the DGZ will be present ensuring ice
crystals for snow. Given the time of day, any accumulations may
be limited to the grass or elevated surfaces, but minor
accumulations do appear possible. NBM indicates a 50 percent
chance for accumulating snow (>0.1 in) northeast of a Bloomington
to Paris line with those probabilities increasing to 80 percent
across Vermilion County. High-end probabilities (90th percentile)
is roughly 1-2 inches east of Bloomington and along/north of I-74
in east central Illinois.

Upper low will shift to the East Coast Friday with strong mid level
height rises overspreading the Midwest in its wake. At the surface,
high pressure over the Great Plains Friday morning will gradually
shift east across the Mississippi Valley Friday and Saturday and
eventually to the Ohio Valley Sunday. This will set the stage for
fair weather to end the week and will continue through the weekend.
A gradual warming trend is also expected through this time frame
with mid 40s for highs Friday warming back into the mid to upper 50s
Sunday as southerly flow spreads back into the region behind the
ridge axis.

Upper pattern will gradually flatten out over the weekend and become
zonal by early next week. Low level baroclinic zone will be laid out
west-to-east along the Ohio River Valley and will serve as the focus
for precip chances through the first half of next week. Guidance has
trended further south with the position of the boundary which has
resulted in slightly lower PoPs across central Illinois.

Deubelbeiss

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1100 PM CST Wed Nov 20 2024

MVFR ceilings currently affecting KPIA-KBMI are forecast to expand
south over the rest of the central IL terminals overnight and
persist through Thursday. A disturbance dropping southeast
through the lower Great Lakes will bring -RASN to the area
Thursday afternoon, with a few hours of predominant -SN likely at
KCMI. West- northwest winds gusting near 25 kt will be common
overnight, then increase near 35 kt by midday as the pressure
gradient tightens more, before easing slightly and veering
northwest Thursday evening.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 20, 2:27 PM CST, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
227 PM CST Wed Nov 20 2024

ILZ027>031-036-037-040>042-047>054-056-061>063-066>068-071>073-
212030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-
Coles-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
227 PM CST Wed Nov 20 2024

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Brisk westerly winds will create wind-chill values in the teens and
lower 20s late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind-chill readings will hover in the 20s on Thursday as
northwesterly winds gust 35-45 mph throughout the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ038-043>046-055-057-212030-
McLean-De Witt-Piatt-Champaign-Vermilion-Douglas-Edgar-
227 PM CST Wed Nov 20 2024

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Brisk westerly winds will create wind-chill values in the teens and
lower 20s late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A period of wet snow will occur on Thursday. There is a 50 percent
chance for minor accumulations on grassy surfaces before snow changes
back to rain. However, roadways will remain mostly clear as air
temperatures climb above freezing.

Wind-chill readings will hover in the 20s on Thursday as
northwesterly winds gust 35-45 mph throughout the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Bumgardner

Nearby

Wind Advisories in Illinois, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.